MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/HUMID/HT, AUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/HUMID/HT, AUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AUX500T15
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a blood clot in their lung.The patient did receive medical intervention in the form of a doctor's assessment and a prescribed blood thinner medication.The manufacturer is attempting to have the device returned to its product investigation lab.The investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.Corrected data: d4 unique identifier (udi) number: previously reported as (b)(4) ; updated to (b)(4).E1 initial reporter contact (name) & address.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information was received and section b5 should be reported as : the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.The patient has alleged to develop a blood clot in their lung.The patient did receive medical intervention in the form of a doctor's assessment and a prescribed blood thinner medication.The reported event of blood clot in their lung and its reported severity was reviewed by the manufacturer's clinical expert.This event is assessed as not related to the device in this case.Based on the information available, the manufacturer concludes no further action is necessary.The device has not yet returned to the manufacturer for evaluation.At this time no further investigation can be performed.If any additional information is received, a follow-up report will be filled.Section b1, b2 has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect-impact code, type of investigation, investigation findings and investigation conclusions have been updated.
 
Additional Manufacturer Narrative
Section g1 was missed to capture in the final follow-up report (follow-up 2), which was updated in this report.
 
Additional Manufacturer Narrative
Additional information was received on november 12, 2024 and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleged to develop a blood clot in their lung.The patient did receive medical intervention in the form of a doctor's assessment and a prescribed blood thinner medication.The reported event of blood clot in their lung related to cpap device's sound abatement foam.Sections b1, b2, h1 and h6 have been corrected in this report as follows: section b1 was corrected for both adverse events and product problem (only the product problem was checked in the previous mdr.) section b2 was corrected to other serious or important medical events.(previously, it was blank.) section h1 was changed from malfunction to serious injury.Section h6 health effects - clinical codes and health effects - impact code was corrected.

Brand Name
DREAMSTATION AUTO CPAP W/HUMID/HT, AUS
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh
pittsburgh, PA 15206
7243512041
MDR Report Key12091806
Report Number2518422-2021-01995
Device Sequence Number14480845
Product Code BZD
UDI-Device Identifier00606959026018
UDI-Public00606959026018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAUX500T15
Device Catalogue NumberAUX500T15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/16/2021
03/10/2023
06/07/2023
Not provided
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/15/2021
04/25/2023
06/07/2023
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale